Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 286, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Sep 3, 2012, 7:38 PM CDT for Pickens County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 7:38 PM CDT (00:38 UTC)
- Expired
- Sep 3, 2012, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 71 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 3:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS54 KBMX 040038
SVRBMX
ALC107-040130-
/O.NEW.KBMX.SV.W.0286.120904T0038Z-120904T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 830 PM CDT
* AT 732 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REFORM...
AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GORDO...OWENS...KIRK AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3349 8800 3339 8784 3315 8784 3311 8795
3340 8814
TIME...MOT...LOC 0038Z 317DEG 18KT 3339 8801
$$
17/KLAWS2 follow-up statements
908
WWUS54 KBMX 040054
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CDT MON SEP 3 2012
ALC107-040130-
/O.CON.KBMX.SV.W.0286.000000T0000Z-120904T0130Z/
PICKENS AL-
754 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PICKENS COUNTY UNTIL 830 PM CDT...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REFORM...MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
GORDO...KIRK AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3342 8812 3349 8800 3346 8795 3328 8783
3323 8784 3315 8784 3311 8793 3311 8795
3313 8796 3339 8814
TIME...MOT...LOC 0054Z 341DEG 16KT 3331 8800
$$
17/KLAWS865
WWUS54 KBMX 040113
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 PM CDT MON SEP 3 2012
ALC107-040130-
/O.CON.KBMX.SV.W.0286.000000T0000Z-120904T0130Z/
PICKENS AL-
813 PM CDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PICKENS COUNTY UNTIL 830 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REFORM...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
GORDO...OWENS...KIRK AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3348 8799 3346 8795 3329 8784 3315 8784
3314 8787 3314 8788 3312 8791 3312 8792
3311 8795 3335 8811
TIME...MOT...LOC 0113Z 328DEG 19KT 3335 8802
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 6:45 PM CDT, 53 minutes earlier.
Area forecast discussion, Sep 3, 6:45 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CDT MON SEP 3 2012 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... MESOSCALE UPDATE... THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS...WE WILL SEVERAL FACTORS THAT WILL CONTRIBUTE TO A SEVERE THREAT ACROSS A GOOD PORTION OF CENTRAL ALABAMA. FIRST AND FOREMOST WE ARE STILL...SIGH...DEALING WITH THE REMNANTS OF ISAAC THIS AFTERNOON. AS THE REMNANT LOW FINALLY BEGINS TO TURN MORE SOUTHEAST THAN EAST AS MODELS HAD PROGGED EARLIER TODAY...WE ARE SEEING MORE OF A WARM AIR ADVECTION INTO THE AREA...ESPECIALLY AT 700 AND 500 MB LEVELS. THIS WILL HELP TO CONTRIBUTE TO THE NEEDED LIFT AND RISING MOTION AS WE WILL BE ON THE WEST SIDE OF THE MAIN UPPER TROUGH AS IT CONTINUES TO SLIDE SOUTHEAST. THE MAIN CONFLUENCE ZONE APPEARS TO EXIST FROM ARK/MISS BORDER ESE TO TCL WHERE BANK OF CLOUDS HAS DEVELOPED WITH PEAK HEATING OF THE DAY. THE VERY JUICY AIRMASS OVER MS WITH MOSTLY SUNNY SKIES SUGGESTS THE CAP WILL PROBABLY BREAK IN THE NEXT COUPLE OF HOURS...AND SE STORM MOTIONS WOULD TAKE THESE MS STORMS INTO WEST CENTRAL ALABAMA WITH TIME. WE ARE SEEING CLEARING ACROSS WESTERN HALF OF STATE AND MISSISSIPPI SUGGESTS AT LEAST SOME RECOVERY POSSIBLE BY LATE AFTERNOON FOR AREAS THAT HAD RAIN THIS MORNING...AND THEREFORE DESTABILIZATION NEEDED FOR ROBUST UPDRAFTS. WITH THE BEST EFFECTIVE BULK SHEAR AT 30 TO 40 KT ACROSS WESTERN HALF OF STATE...ASSOCIATED WITH 700 AND 500 MB TROUGH OR REFLECTION OF ISAAC. WOULD THINK THAT THIS AREA WOULD BE BEST FOR MULTICELL/SUPERCELL STORM ORGANIZATION. THIS IS BEING SUPPORTED BY SOME BROAD ROTATION ALREADY PRESENT ACROSS WEST CENTRAL ALABAMA. THIS AREA ALSO CORRESPONDS WITH SPC MESOANALYSIS...WHERE SUPERCELL COMPOSITE INDEX OF 8 TO 12 IS NOW PAINTED OVER WEST CENTRAL ALABAMA. 15 TO 25 KT OF 0-1 KM BULK SHEAR ACROSS CENTRAL ALABAMA PER SPC MESOANALYSIS AND KBMX VAD WIND PROFILE. ALSO 100-300 M2/S2 OF 0-1 KM SRH. BOTH SUGGEST POSSIBLE TORNADO THREAT EXISTS ACROSS THE AREA. SO CAN THE THREAT BE MAXIMIZED. LCL HEIGHTS LOWER THAN YESTERDAY. ABOUT 500 TO 750 METERS ACROSS AREA. TRANSLATES TO 1500 TO 2500 FT. THIS MATCHES CURRENT BKN CLOUD DECK OVER EET VERY WELL. COMBINED WITH SHEAR MENTIONED ABOVE I THINK LOW LEVEL CIRCULATIONS MAY HAVE AN EASIER TIME REACHING THE GROUND TODAY COMPARED TO YESTERDAY. EVEN IF THE TORNADO THREAT DOES NOT MATERIALIZE STEEP LOW LEVEL LAPSE RATES /FROM ABOVE RAIN COOLED VERY NEAR SFC LAYER TO ABOUT 675 MB...OR ~4 KM AGL/ SUGGESTS A DAMAGING DOWNBURST WIND POTENTIAL IF ORGANIZED STORMS DEVELOP. WE WILL NEED TO CONTINUE TO MONITOR THROUGH THE AFTERNOON...ESPECIALLY UPSTREAM IN MISSISSIPPI AND TENNESSEE. 77/16 FORECAST DISCUSSION... THIS EVENINGS FORECAST REALLY IS BASED ON THE BASIS OF REDEVELOPMENT IN THE NORTH AND WEST ACROSS MISSISSIPPI AND TENNESSEE. LOOK FOR THE NUMEROUS SCATTERED SHOWERS AND THUNDERSTORMS TO POSSIBLY DEVELOP ONCE AGAIN LATE AND THEN SLIDE THROUGH AS ANOTHER MCS AS WE WILL ONCE AGAIN BE IN NORTHWEST FLOW. ALTHOUGH WITH THE WARM AIR ADVECTION THE ADDED LIFT WILL HELP TO CONTINUE THE DEVELOPMENT EVEN BEHIND THE MCS...MUCH LIKE THIS PREVIOUS MORNING. AS WE CONTINUE THROUGH MIDWEEK...WE SEE THAT A PIECE OF ENERGY ASSOCIATED WITH ISAAC DOES TRY TO MAKE ITS WAY HOME AND BACK INTO THE GULF OF MEXICO. IN FACT WOULD NOT SURPRISED IF WE WERE TO SEE A SURFACE LOW DEVELOP LATER ON AS THE UPPER LOW MAKES IT TOWARD FLORIDA. ONCE IT GETS BACK INTO THE GULF WE SHOULD BE CLEAR OF ANY IMPACTS. ATTENTION THEN FOCUSES ON A STRONG COLD FRONT FOR THIS TIME OF THE YEAR. BUT SINCE WE HAVE GENERALLY BEEN A MONTH AHEAD IN REGARDS TO THE SEASONS...THIS FRONT IS DEFINITELY NOT OUT OF THE REALM OF POSSIBILITIES. LOOK FOR THE BEST CHANCES OF RAIN TO BE FRIDAY NIGHT/SATURDAY AS THE FRONT MAKES IT WAY INTO THE AREA. WILL NEED TO CONTINUE TO EVALUATE FOR ANY SEVERE POTENTIAL WITH THE FRONT...BUT WANTED TO GET PAST THIS EVENT THIS AFTERNOON BEFORE DIGGING TO DEEP AS CONFIDENCE IS LOW AT THIS TIME. 16 && .AVIATION... 00Z TAF DISCUSSION. NORTHWEST FLOW ALOFT COMBINED WITH A VERY MOIST AIR MASS IS PRODUCING VERY FAVORABLE CONDITIONS FOR NMRS SHWRS/TSTMS ACROSS CENTRAL ALABAMA. CONVECTION WILL AFFECT MOST OF THE TAF SITES THRU 03Z...WITH CONVECTION DIMINISHING AFTER 03Z. ANY OF THE SHWRS OR TSTMS WILL PRODUCE VSBYS BLOW 1 MILE..ALTHOUGH CIGS WILL MOSTLY REMAIN MVFR. WIDESPREAD MVFR CIGS/FOG IS EXPECTED TO FORM ACROSS CENTRAL ALABAMA BY 10 UTC. THERE MAY BE OTHER IMPULSES THAT PRODUCE ADDITIONAL CONVECTIVE ACTIVITY BETWEEN 09 UTC AND 15 UTC...BUT CONFIDENCE IS TOO LOW FOR INCLUSION IN TAFS. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 3, 7:00 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT MON SEP 3 2012 ALZ011>015-017>050-041800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND ISOLATED TORNADOES... ARE POSSIBLE THROUGH 11 PM CDT. THE AREA WITH GREATEST RISK OF SEVERE STORMS...INCLUDING AN ENHANCED TORNADO RISK...IS ROUGHLY ALONG AND WEST OF A LINE FROM DOUBLE SPRINGS...TO BIRMINGHAM...TO ALEXANDER CITY...TO TROY. IN ADDITION TO THE THREATS ALREADY MENTIONED...THE THREAT OF FLASH FLOODING IS INCREASING AS THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE OVER THE SAME AREAS. THE FLASH FLOOD THREAT IS MAINLY FOR AREAS ALONG AND WEST OF I-65. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THIS EVENING.
In the hours before
Special weather statement, Sep 3, 6:32 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 PM CDT MON SEP 3 2012
ALZ045-046-040030-
BULLOCK AL-MACON AL-
632 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON AND BULLOCK
COUNTIES UNTIL 730 PM CDT...
AT 628 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHORTER TO MEADVILLE...AND
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
UNION SPRINGS...
MIDWAY...
HARDAWAY...
LIVERPOOL...
SHOPTON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3197 8579 3196 8588 3205 8590 3205 8600
3225 8600 3227 8598 3228 8592 3234 8599
3238 8601 3245 8597 3246 8588 3226 8543
3215 8543 3214 8541 3214 8543 3201 8544
3199 8559 3188 8566 3188 8579
TIME...MOT...LOC 2333Z 297DEG 33KT 3237 8590 3205 8613
GRANTHAMSpecial weather statement, Sep 3, 7:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT MON SEP 3 2012
ALZ049-040100-
PIKE AL-
701 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 800 PM CDT...
AT 657 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BEANS CROSSROADS TO 6 MILES
SOUTH OF BRADLEYTON...AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GOSHEN...
TROY...
BRUNDIDGE...
TROY MUNICIPAL AIRPORT...
LINWOOD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3162 8619 3167 8615 3178 8615 3179 8620
3189 8618 3197 8619 3197 8600 3205 8600
3206 8591 3196 8588 3197 8579 3188 8579
3188 8566 3178 8566 3173 8571 3162 8574
TIME...MOT...LOC 0001Z 308DEG 24KT 3206 8584 3180 8624
GRANTHAMSpecial weather statement, Sep 3, 7:06 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT MON SEP 3 2012
ALZ033-040045-
PERRY AL-
706 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERRY COUNTY UNTIL
745 PM CDT...
AT 705 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHWEST OF MARION...MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARION...
VAIDEN...
JUDSON COLLEGE...
HAMBURG...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3265 8752 3266 8747 3282 8747 3284 8732
3252 8725 3250 8753
TIME...MOT...LOC 0007Z 351DEG 11KT 3268 8744
GRANTHAMSpecial weather statement, Sep 3, 7:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT MON SEP 3 2012
ALZ022-040115-
PICKENS AL-
723 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS COUNTY UNTIL
815 PM CDT...
AT 719 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHWEST OF REFORM...MOVING SOUTHEAST AT 20
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
REFORM...
GORDO...
MCSHAN...
NORTH PICKENS AIRPORT...
OWENS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3347 8820 3353 8807 3352 8798 3333 8783
3326 8784 3319 8803
TIME...MOT...LOC 0023Z 331DEG 16KT 3344 8805
GRANTHAMSpecial weather statement, Sep 3, 7:24 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CDT MON SEP 3 2012
ALZ023-040115-
TUSCALOOSA AL-
724 PM CDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TUSCALOOSA COUNTY UNTIL
815 PM CDT...
AT 723 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF COKER...OR 10 MILES WEST OF NORTHPORT...
MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHELTON STATE COMMUNITY COLLEGE...
TUSCALOOSA MUNICIPAL AIRPORT...
OLIVER LOCK AND DAM...
STILLMAN COLLEGE...
PALMORE PARK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3345 8763 3301 8750 3300 8771 3301 8772
3302 8783 3341 8784
TIME...MOT...LOC 0024Z 347DEG 19KT 3321 8777
GRANTHAMLocal storm report, Sep 3, 7:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
736 PM CDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 7 NE GREENSBORO 32.78N 87.52W
09/03/2012 HALE AL EMERGENCY MNGR
HAVE RECEIVED SEVERAL REPORTS OF FLASH FLOODING ACROSS
HIGHWAY 25 NORTHEAST OF GREENSBORO AND EXTENDING TO THE
PLEASANT VALLEY COMMUNITY. COUNTY ROADS 32 AND 85 AT
HIGHWAY 25 HAVE BEEN CLOSED DUE TO WATER OVER THE ROAD.
&&
AGThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:01 PM CDT | Special Weather Statement | BMX | Pike | 59 min |
| Sep 3, 7:06 PM CDT | Special Weather Statement | BMX | Perry | 39 min |
| Sep 3, 7:20 PM CDT | Areal Flood Advisory | BMX | Jefferson | 115 min |
| Sep 3, 7:23 PM CDT | Special Weather Statement | BMX | Pickens | 52 min |
| Sep 3, 7:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Sep 3, 8:01 PM CDT | Special Weather Statement | BMX | Hale | 44 min |
| Sep 3, 8:03 PM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Sep 3, 8:09 PM CDT | Special Weather Statement | BMX | Walker | 36 min |
| Sep 3, 8:24 PM CDT | Special Weather Statement | BMX | Greene | 66 min |
| Sep 3, 8:30 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens | 3 hr |
| Sep 3, 8:36 PM CDT | Special Weather Statement | BMX | Pickens | 54 min |
| Sep 3, 8:59 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 31 min |
| Sep 3, 9:03 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 42 min |
| Sep 3, 9:15 PM CDT | Areal Flood Warning | BMX | Hale, Perry | 3 hr |
| Sep 3, 9:18 PM CDT | Flash Flood Warning | BMX | Pickens | 3 hr |
| Sep 3, 9:30 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 60 min |
| Sep 3, 9:49 PM CDT | Special Weather Statement | BMX | Greene | 41 min |
| Sep 3, 9:51 PM CDT | Special Weather Statement | BMX | Cherokee | 39 min |
| Sep 3, 9:56 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Sep 3, 10:40 PM CDT | Special Weather Statement | BMX | Greene | 65 min |
| Sep 3, 10:52 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 53 min |
| Sep 3, 10:58 PM CDT | Tornado Warning | BMX | Greene, Sumter | 11 min |
| Sep 3, 11:51 PM CDT | Special Weather Statement | BMX | Sumter | 39 min |
| Sep 4, 4:36 AM CDT | Special Weather Statement | BMX | Lowndes | 24 min |
| Sep 4, 6:08 AM CDT | Areal Flood Advisory | BMX | Autauga, Lowndes | 3 hr |
| Sep 4, 6:19 AM CDT | Flash Flood Warning | BMX | Dallas, Lowndes | 6 hr |
| Sep 4, 6:30 AM CDT | Flash Flood Warning | BMX | Bibb, Hale, Perry, Tuscaloosa | 3 hr |
| Sep 4, 6:50 AM CDT | Areal Flood Advisory | BMX | Autauga, Chilton, Dallas, Perry | 3 hr |
| Sep 4, 7:03 AM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| Sep 4, 7:22 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 3 hr |
| Sep 4, 9:02 AM CDT | Flash Flood Warning | BMX | Dallas, Perry | 3 hr |
| Sep 4, 9:28 AM CDT | Areal Flood Warning | BMX | Bibb, Chilton, Hale, Perry | 3 hr |
| Sep 4, 9:32 AM CDT | Special Weather Statement | BMX | Dallas | 43 min |
| Sep 4, 10:28 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Perry | 3 hr |
| Sep 4, 11:57 AM CDT | Areal Flood Warning | BMX | Dallas | 3 hr |
| Sep 4, 12:27 PM CDT | Areal Flood Warning | BMX | Dallas, Lowndes | 3 hr |
| Sep 4, 3:14 PM CDT | Special Weather Statement | BMX | Greene | 61 min |
| Sep 4, 3:51 PM CDT | Areal Flood Advisory | BMX | Greene, Hale | 3 hr |
| Sep 4, 4:42 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Sep 4, 4:53 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Sep 4, 5:41 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.